MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Eye / Vision Problem (4471)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section b3: date of event: unknown/ not provided, but the best estimate date is between nov 1, 2023 and jul 17, 2025.Section d6b: if explanted; give date: not applicable as the device remains implanted.Section h3: the device was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.Section h6: health effect - impact code: 4625 yag (yttrium aluminum garnet) all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A female patient reported having a non-preloaded monofocal toric intraocular lens (iol) in her left eye, with astigmatism not yet corrected in that eye.The patient also has a non-preloaded monofocal iol in her right eye.During a visit with a second doctor on (b)(6) 2025, the patient was told she has astigmatism in her left eye, and the doctor recommended correction to improve her vision.The patient stated that she has not experienced any issues with her left eye (os), though she still requires readers.She primarily experiences dry eye in both eyes, managed with over-the-counter eye drops.Her distance vision is fine, and her current prescription for the left eye is sphere: -0.75, cylinder: +0.75, axis: 125 degrees.The patient reported that her initial visit was for issues in her right eye, including seeing spider webs and squiggly lines that moved in one side of her right eye ¿specifically, one web and a line that remained stationary in different parts of the visual field.The patient underwent cataract surgery in both eyes in 2023.A few months after her right eye surgery, she experienced numerous spider webs, which impaired her vision.In february 2023, yttrium-aluminum-garnet (yag) laser treatment was performed on her right eye, resolving the issue and restoring her vision.She was not informed whether the problem was due to posterior capsule opacification (pco).Recently, the patient has experienced a recurrence of the spider web and squiggly line symptoms although they are less severe than before.When she contacted her doctor, she was told that yag laser treatment can only be performed once on the eye and cannot be repeated.The patient emphasized that her vision does not significantly impair her daily activities, such as driving, but she is hesitant to travel far to her previous doctor¿s office.The patient is planning to seek a consultation with a third doctor for further evaluation.No additional details were provided.This emdr report is for the patient's right eye.The issue reported with the left eye does not meet the reportability criteria.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22926180
Report Number3012236936-2025-000228
Device Sequence Number21389982
Product Code HQL
UDI-Device Identifier05050474531857
UDI-Public(01)05050474531857(17)250624
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/24/2025
Device Model NumberZCB00
Device Catalogue NumberZCB0000270
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Initial Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight69 KG
Patient EthnicityNon Hispanic
Patient RaceWhite